Alert archive / Colorado / Wind Chill Watches in 2005
Wind Chill Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill watch at Dec 7, 2005, 5:06 AM MST for 5 counties in Colorado. It took effect at Dec 7, 2005, 9:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 5:06 AM MST (12:06 UTC)
- In effect from
- Dec 7, 2005, 9:00 PM MST
- Expired
- Dec 8, 2005, 9:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 179 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 071206 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 506 AM MST WED DEC 7 2005 ...WIND CHILLS OF MINUS 35 TO MINUS 45 DEGREES POSSIBLE TONIGHT OVER THE CENTRAL MOUNTAINS... .A STRONG JET STREAM WILL MOVE THROUGH THE SOUTHWESTERN CORNER OF COLORADO THIS EVENING. THIS WILL RESULT IN WINDS GUSTING FROM 20 TO 30 MPH OVER THE LA GARITAS...SAWATCH...AND MOSQUITO MOUNTAIN RANGES. WINDS OF 10 MPH OR HIGHER CAN BE EXPECTED IN THE UPPER ARKANSAS VALLEY. COMBINED WITH THE VERY COLD AIRMASS THAT IS IN PLACE...THIS WILL RESULT IN DANGEROUSLY LOW WIND CHILL VALUES THROUGH TONIGHT...ESPECIALLY OVER EXPOSED AREAS. COZ058>061-064>066-072015- /O.NEW.KPUB.WC.A.0001.051208T0400Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SARGENTS... BONANZA...NORTH PASS 506 AM MST WED DEC 7 2005 ...WIND CHILL WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. THERE IS THE POTENTIAL FOR WIND CHILL VALUES OF MINUS 35 TO MINUS 45 DEGREES FAHRENHEIT. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 10 TO 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF THESE CONDITIONS DEVELOP...WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$ ROSE
6 follow-up statements
000 WWUS45 KPUB 071741 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1041 AM MST WED DEC 7 2005 ...WIND CHILLS OF MINUS 35 TO MINUS 45 DEGREES POSSIBLE TONIGHT OVER THE CENTRAL MOUNTAINS... .A STRONG JET STREAM WILL MOVE PORTIONS OF COLORADO THIS EVENING. THIS WILL RESULT IN WINDS GUSTS OF 20 TO 30 MPH OVER THE LA GARITAS...SAWATCH...AND MOSQUITO MOUNTAIN RANGES. WINDS OF 10 MPH OR HIGHER CAN BE EXPECTED IN THE UPPER ARKANSAS VALLEY. COMBINED WITH THE VERY COLD AIRMASS THAT IS IN PLACE...THIS WILL RESULT IN DANGEROUSLY LOW WIND CHILL VALUES THROUGH TONIGHT...ESPECIALLY OVER EXPOSED AREAS. COZ058>061-064>066-080145- /O.CON.KPUB.WC.A.0001.051208T0400Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SARGENTS... BONANZA...NORTH PASS 1041 AM MST WED DEC 7 2005 ...WIND CHILL WATCH REMAINS IN EFFECT FROM 9 PM MST THIS EVENING THROUGH THURSDAY MORNING... A WIND CHILL WATCH REMAINS IN EFFECT FROM 9 PM MST THIS EVENING THROUGH THURSDAY MORNING. THERE IS THE POTENTIAL FOR WIND CHILL VALUES OF MINUS 35 TO MINUS 45 DEGREES FAHRENHEIT. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 10 TO 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF THESE CONDITIONS DEVELOP...WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$
000 WWUS45 KPUB 072221 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 321 PM MST WED DEC 7 2005 ...WIND CHILLS OF MINUS 35 AND COLDER WILL BE SEEN OVER MOST OF THE MOUNTAINS AND SOME OF THE HIGHER VALLEYS TONIGHT AND EARLY THURSDAY... .WINDS ACROSS THE HIGHER MOUNTAINS WILL INCREASE TONIGHT...AND WITH VERY COLD TEMPERATURES...THE WIND CHILL TEMPERATURES WILL BECOME VERY DANGEROUS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS AND OVER PIKES PEAK. COLD TEMPERATURES AND LIGHTER WINDS OVER THE UPPER ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY WILL ALSO PRODUCE DANGEROUS WIND CHILL TEMPERATURES. COZ058>061-064>066-080430- /O.UPG.KPUB.WC.A.0001.051208T0400Z-051208T1600Z/ /O.NEW.KPUB.WC.W.0001.051208T0400Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SARGENTS... BONANZA...NORTH PASS 321 PM MST WED DEC 7 2005 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY. THIS WIND CHILL WARNING IS IN EFFECT FOR LAKE COUNTY AND CHAFFEE COUNTY...AND FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND NEARBY VALLEYS. WIND CHILL TEMPERATURES WILL DROP TO VALUES OF MINUS 35 AND LOWER...WITH SOME OF THE HIGHER MOUNTAIN AREAS HAVING WIND CHILLS OF MINUS 50 AND LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF THESE CONDITIONS DEVELOP...WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$ COZ062-063-067-068-072>078-081-082-080430- /O.NEW.KPUB.WC.W.0001.051208T0400Z-051208T1600Z/ CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...SALIDA...BUENA VISTA...SOUTH FORK...CREEDE... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...WOODLAND PARK... PIKES PEAK 321 PM MST WED DEC 7 2005 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY. THIS WARNING INCLUDES THE SANGRE DE CRISTO MOUNTAINS...PIKES PEAK AND TELLER COUNTY...WAUGH MOUNTAIN...WESTERN AND CENTRAL FREMONT COUNTY...THE WET MOUNTAIN VALLEY...CHAFFEE COUNTY. WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES OF MINUS 50 AND LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$
000 WWUS45 KPUB 080410 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 910 PM MST WED DEC 7 2005 ...DANGEROUS WIND CHILLS OF MINUS 35 AND COLDER OVER MOST OF THE MOUNTAINS AND HIGHER VALLEYS TONIGHT AND EARLY THURSDAY... .WINDS ACROSS THE HIGHER MOUNTAINS WILL INCREASE TONIGHT...AND WITH VERY COLD TEMPERATURES...THE WIND CHILL TEMPERATURES WILL BECOME VERY DANGEROUS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS... THE SANGRE DE CRISTO MOUNTAINS AND OVER PIKES PEAK. COLD TEMPERATURES AND LIGHTER WINDS OVER THE UPPER ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY WILL ALSO PRODUCE DANGEROUS WIND CHILL TEMPERATURES. COZ058>068-072>078-081-082-081215- /O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... WOODLAND PARK...PIKES PEAK 910 PM MST WED DEC 7 2005 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY. THIS WARNING INCLUDES LAKE COUNTY AND CHAFFEE COUNTY...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND NEARBY VALLEYS...THE SANGRE DE CRISTO MOUNTAINS...PIKES PEAK AND TELLER COUNTY...WAUGH MOUNTAIN...WESTERN AND CENTRAL FREMONT COUNTY...AND THE WET MOUNTAIN VALLEY. WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES OF MINUS 50 AND LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS... SCARF...HAT AND FACE PROTECTION. $$
000 WWUS45 KPUB 080959 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 259 AM MST THU DEC 8 2005 ...DANGEROUS WIND CHILLS OF MINUS 35 AND COLDER OVER MOST OF THE MOUNTAINS AND HIGHER VALLEYS EARLY THIS MORNING... .GUSTY WINDS COMBINED VERY COLD AIR TEMPERATURES WILL ALLOW THE WIND CHILL TEMPERATURES TO BE VERY DANGEROUS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS AND OVER PIKES PEAK. COLD TEMPERATURES AND LIGHTER WINDS OVER THE UPPER ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY WILL ALSO PRODUCE DANGEROUS WIND CHILL TEMPERATURES. COZ058>068-072>078-081-082-081600- /O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... WOODLAND PARK...PIKES PEAK 259 AM MST THU DEC 8 2005 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. THIS WARNING INCLUDES LAKE COUNTY AND CHAFFEE COUNTY...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND NEARBY VALLEYS...THE SANGRE DE CRISTO MOUNTAINS...PIKES PEAK AND TELLER COUNTY...WAUGH MOUNTAIN...WESTERN AND CENTRAL FREMONT COUNTY...AND THE WET MOUNTAIN VALLEY. WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES OF MINUS 50 AND LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS... SCARF...HAT AND FACE PROTECTION. $$
000 WWUS45 KPUB 081225 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 525 AM MST THU DEC 8 2005 ...DANGEROUS WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR LOWER OVER MOST OF SOUTHERN COLORADO EARLY THIS MORNING... .BRISK WINDS COMBINED WITH VERY COLD AIR WILL ALLOW THE WIND CHILL TEMPERATURES TO REACH DANGEROUS LEVELS OVER SOUTHERN COLORADO EARLY THIS MORNING. COZ069>071-079-080-083>089-093>099-081600- /O.EXA.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...RYE...GREENHORN MTN...CANON CITY... PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 525 AM MST THU DEC 8 2005 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. THIS WARNING INCLUDES ALL OF THE SOUTHEAST PLAINS...ALL OF THE SAN LUIS VALLEY...AND THE WET MOUNTAINS. WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR LOWER WILL OCCUR OVER THE WARNING AREA. THE HIGHER ELEVATIONS OF THE WET MOUNTAINS WILL SEE WIND CHILL TEMPERATURES OF MINUS 35 TO MINUS 50 OR LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. STAY INDOORS IF POSSIBLE. OTHERWISE...WEAR LAYERS OF LOOSE FITTING LIGHTWEIGHT CLOTHING...AND LIMIT TIME SPENT OUTDOORS. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...A SCARF...HAT AND FACE PROTECTION. $$ COZ058>068-072>078-081-082-081600- /O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... WOODLAND PARK...PIKES PEAK 525 AM MST THU DEC 8 2005 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. THIS WARNING INCLUDES ALL MOUNTAINS AND HIGH VALLEYS OF CENTRAL AND SOUTHERN COLORADO. WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR LOWER WILL OCCUR IN THE WARNING AREA. THE MOUNTAIN AREAS WILL SEE WIND CHILL TEMPERATURES OF MINUS 35 TO MINUS 50 OR LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. STAY INDOORS IF POSSIBLE. OTHERWISE...WEAR LAYERS OF LOOSE FITTING LIGHTWEIGHT CLOTHING...AND LIMIT TIME SPENT OUTDOORS. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...A SCARF...HAT AND FACE PROTECTION. $$ LW
000 WWUS45 KPUB 081602 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 902 AM MST THU DEC 8 2005 ...WIND CHILL WARNING ALLOWED TO EXPIRE... .WITH TEMPERATURES BEGINNING TO SLOWLY WARM...WIDESPREAD WIND CHILL READING WILL NO LONGER BE REACHING WARNING CRITERIA. COZ058>089-093>099-081715- /O.EXP.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 902 AM MST THU DEC 8 2005 ...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL WARNING EXPIRED AT 9 AM MST THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill watch went out at Dec 7, 4:28 AM MST, 38 minutes earlier.
Area forecast discussion, Dec 7, 4:28 AM MST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 428 AM MST WED DEC 7 2005 .SHORT TERM... (TODAY AND TONIGHT) ...SNOW ENDING TODAY... ...VERY COLD TODAY AND TONIGHT... AXIS OF UPPER LOW/TROUGH IS MOVING THROUGH CENTRAL COLORADO AT THIS TIME. LIGHT SNOW HAS BEEN FALLING AT KPUB PRETTY MUCH ALL NIGHT... ALTHOUGH CRYSTALS ARE NEARLY MICROSCOPIC AND SO FAR WE HAVE ONLY PICKED UP A HALF AN INCH. WILL BE LUCKY TO GET ANOTHER HALF BEFORE ALL IS DONE. MESOSCALE BANDS DID SET UP OVER N EL PASO AND S PUEBLO COUNTIES AND WOULD NOT BE SURPRISED IF THEY GOT A COUPLE INCHES IN THOSE LOCATIONS. OTHERWISE...SYSTEM HAS PRETTY MUCH WRUNG ITSELF DRY. SHOULD SEE SCATTERED SNOW SHOWERS THIS MORN...GRADUALLY CLEARING THIS AFTERNOON. WILL CANCEL WSW WITH AM ZONE PACKAGE. WILL BE VERY COLD TODAY...BUT WITH DOWNSLOPE FLOW ALOFT...COLDEST AIR MOVING TO THE EAST...AND NO DEEP SNOW COVER...DO NOT THINK WE WILL GET QUITE AS LOW AS PREVIOUSLY THOUGHT. GRIDS ALREADY REFLECTED WARMER THAN GUIDANCE THOUGH...SO NO BIG CHANGES TO FORECAST. WITH CLEARING SKIES AND LIGHT SURFACE WINDS ON THE PLAINS...WILL LIKELY GO BELOW ZERO...POSSIBLY -10+ DEGREES BELOW ZERO IN SOME SPOTS. SLIGHTLY DIFFERENT SCENARIO ON THE WEST SIDE...WHERE COLD AIR REMAINS TRAPPED IN THE HIGH VALLEYS. JET TO THE SOUTH WILL STILL BE A PLAYER THROUGH EARLY PART OF THE NIGHT...SO WINDS WILL STILL BE BLOWING IN THE MOUNTAINS. CURRENT AND PROJECTED TEMPS FOR THE LA GARITAS...SAWATCH RANGE AND UPPER ARK VALLEY INDICATE WIND CHILLS AS LOW AS -40 DEGREES TONIGHT. WILL HOIST A WIND CHILL WATCH FOR THESE ZONES. ROSE .LONG TERM... (THURSDAY THROUGH TUESDAY) ...A VERY COLD START THURSDAY...OTHERWISE WARMER WITH LITTLE OR NO PRECIP... WIND CHILL WATCH FOR PORTIONS OF THE CENTRAL AND SOUTHWEST MOUNTAINS WILL CONTINUE UNTIL 9 AM THURSDAY. LOOKS LIKE WIND CHILL TEMPERATURES WILL CONTINUE IN THE -35 TO -40F RANGE EARLY THURSDAY BEFORE THINGS WARM UP. AT THESE TEMPS...FROSTBITE CAN OCCUR IN AROUND 10 MINUTES. SUCH EXTREME COULD SHOULD NOT TO BE TAKEN LIGHTLY. AFTER THURSDAY...NOT TOO MUCH TO GET EXCITED ABOUT IN THE EXTENDED PERIOD. THROUGH SUNDAY...GENERALLY DRY NORTH TO NORTHWEST FLOW...WITH OCCASIONAL EMBEDDED DISTURBANCES...PRODUCING LITTLE IF ANYTHING IN THE WAY OF PRECIPITATION. THURSDAY WILL LIKELY BE THE COLDEST DAY...WITH THE AIRMASS TRYING TO MODIFY BACK TO AVERAGE TEMPERATURES. A WEAK DISTURBANCE WILL DROP SOUTHEAST ACROSS THE FORECAST AREA ON FRIDAY WITH ADDITIONAL COOLING IN THE MID LEVELS...BUT IT WILL PROBABLY SERVE TO MIX AND WARM THE ATMOSPHERE RATHER THAN COOL IT. SEASONABLY COOL...GENERALLY DRY NORTHWEST FLOW WILL CONTINUE OVER THE WEEKEND WITH TEMPERATURES BACK TO AVERAGE LEVELS. NEXT SHOT AT PRECIPITATION COULD COME IN ON MONDAY...IF AN UPPER LEVEL DISTURBANCE KICKS IN FROM THE SOUTHWEST AS DEPICTED BY THE GFS. WAY TOO EARLY FOR CERTAINTY OR DETAILS. LW && .PUB WATCHES/WARNINGS/ADVISORIES...WIND CHILL WATCH CENTRAL MOUNTAIN ZONES 58>61 AND SOUTHWEST MOUNTAIN ZONES 64>66 FROM 9 PM WEDNESDAY TO 9 AM THURSDAY. && 44/50
Hazardous weather outlook, Dec 6, 7:30 AM MST, 21 hours 36 minutes before
COZ058>089-093>099-071400- SHORT TERM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 730 AM MST TUE DEC 6 2005 ...WINTER STORM WARNING IN EFFECT FOR TELLER AND NORTHERN EL PASO COUNTIES FROM 3 PM MST THIS AFTERNOON TO 9 AM MST WEDNESDAY MORNING... ...SNOW ADVISORY IN EFFECT FOR LAKE...CHAFFEE...FREMONT...CUSTER... PUEBLO...AND SOUTHERN EL PASO COUNTIES FROM 3 PM THIS AFTERNOON TO 9 AM MST WEDNESDAY... ...SNOW ADVISORY IN EFFECT FOR HUERFANO AND WESTERN LAS ANIMAS COUNTIES FROM 6 PM MST THIS EVENING TO 12 PM MST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A STRONG ARCTIC COLD FRONT WILL MOVE THROUGH SOUTHEASTERN COLORADO LATE THIS AFTERNOON AND TONIGHT. THE FRONT WILL BRING A PERIOD OF SNOWFALL TO THE MOUNTAINS AND PLAINS BEGINNING SHORTLY BEFORE SUNSET AND LASTING THROUGH WEDNESDAY MORNING. 3 TO 5 INCHES OF SNOW IS LIKELY OVER MUCH OF THE I-25 CORRIDOR...WET MOUNTAINS...AND SANGRE DE CRISTO RANGE. THE SAWATCH MOUNTAINS AND UPPER ARKANSAS VALLEY WILL ALSO SEE LIGHT TO MODERATE SNOWFALL. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR ALONG THE PALMER DIVIDE AND RAMPART RANGE... WHERE IN EXCESS OF 6 INCHES OF SNOW IS LIKELY TO FALL BY WEDNESDAY MORNING. THE SNOW WILL BE ACCOMPANIED BY BITTER COLD...WITH LOW TEMPERATURES FALLING INTO THE SINGLE DIGITS FOR THE PLAINS AND BELOW ZERO IN THE MOUNTAINS TUE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...VERY COLD WEDNESDAY THROUGH THURSDAY... HIGH TEMPERATURES ON WEDNESDAY WILL ONLY BE IN THE SINGLE DIGITS AND TEENS ACROSS THE AREA. IN ADDITION...MORE SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ALONG THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. WEDNESDAY NIGHT AND THURSDAY MORNING...LOW TEMPERATURES WILL RANGE FROM ZERO TO AROUND 10 BELOW ACROSS THE PLAINS...WITH READINGS FROM 10 BELOW TO 20 BELOW ZERO IN THE MOUNTAINS. IN ADDITION...WIND CHILL TEMPERATURES WEDNESDAY NIGHT AND EARLY THURSDAY...WILL RANGE FROM 10 BELOW TO 20 BELOW ZERO AT TIMES. WHEN WIND CHILL TEMPERATURES DROP TO AROUND 20 BELOW ZERO...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES. ON THURSDAY...TEMPERATURES WILL START TO WARM A LITTLE BY AFTERNOON. HOWEVER...AFTERNOON HIGHS WILL STILL BE AS MUCH AS 25 DEGREES BELOW AVERAGE...WITH MOST AREAS STAYING IN THE TEENS OR 20S. SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON THROUGH TONIGHT FOR PORTIONS OF THE CENTRAL AND SOUTHEAST MOUNTAINS...AND THE ADJACENT PLAINS ALONG THE I-25 CORRIDOR. SR/LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:21 PM MST | Wind Chill Warning | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 18 hr |
Nearby
Wind Chill Watches in Colorado, 2005Every wind chill watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.